Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with Cauda Equina syndrome, cannot control bowel. Have both constipation and diarrhea. Suggest?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1996
Answered : 138 Questions
I was diagnoised with quada equina syndrom i don't know the correct spellig of it but I can not control my bowels im either constipated or have diarrea mostly constipated where I have to take an enama to go i can't continue this way I need help please.
Posted Mon, 21 Oct 2013 in Brain and Spine
Answered by Dr. Praveen K Nath 7 hours later
Brief Answer:
Cauda equina syndrome

Detailed Answer:
Respected ma,am


Thanks for posting your query on XXXXXXX

Cauda equina syndrome is due to compression of lumbosacral spinal nerves due to spinal stenosis/disc prolapse.

Loss of control over bladder & bowel is one of the symptoms

I may suggest you the following:

1. get an MRI LUMBOSACRAL SPINE to see the cause of compression

2 take some analgesics/ sos multivitamins for symptomatic relief

3 if compression is severe, few cases may be benefited by surgery

4 for constipation try some laxatives regularly

My best wishes for a speedy recovery 

Dr Praveen K Nath
Deptt. of neurosurgery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor